Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 2, 2016, 8:41 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 8:41 AM CST (14:41 UTC)
- Expired
- Feb 2, 2016, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
886 WHUS74 KCRP 021441 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 841 AM CST TUE FEB 2 2016 ...STRONG OFFSHORE FLOW BEHIND FRONT... .HAZARDOUS SEAS REMAIN ACROSS THE OFFSHORE WATERS...HOWEVER STRONG NORTHERLY WINDS ARE DEVELOPING ALONG THE COASTAL LOCATIONS AS A FRONT MOVES THROUGH THE WATERS. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH THE LATE MORNING HOURS...WITH WINDS AND SEAS EXPECTED TO DIMINISH AND SUBSIDE BY THE AFTERNOON. GMZ230-235-250-255-022100- /O.NEW.KCRP.SC.Y.0013.160202T1441Z-160202T2100Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 841 AM CST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTHWEST WIND 20 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS BY THE AFTERNOON. * WAVES/SEAS: BAYS CHOPPY TO ROUGH. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ270-275-022100- /O.EXT.KCRP.SC.Y.0012.000000T0000Z-160202T2100Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 841 AM CST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SOUTH WIND AROUND 10 KNOTS BECOMING NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS: SEAS 6 TO 8 FEET SUBSIDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
1 follow-up statement
209 WHUS74 KCRP 022043 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 243 PM CST TUE FEB 2 2016 ...STRONG OFFSHORE FLOW TO DIMINISH THROUGH THE LATE AFTERNOON... .HAZARDOUS SEAS AND STRONG NORTHERLY FLOW REMAIN ACROSS THE OFFSHORE WATERS THIS AFTERNOON. WINDS AND SEAS WILL DIMINISH AND SUBSIDE THROUGH THE LATE AFTERNOON. WINDS OVER THE BAYS AND NEARSHORE WATERS HAVE ALREADY DIMINISHED. GMZ230-235-250-255-022145- /O.EXP.KCRP.SC.Y.0013.000000T0000Z-160202T2100Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 243 PM CST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. $$ GMZ270-275-030000- /O.EXT.KCRP.SC.Y.0012.000000T0000Z-160203T0000Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 243 PM CST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTH WIND 20 TO 25 KNOTS BECOMING 15 TO 20 KNOTS. * WAVES/SEAS: SEAS 5 TO 7 FEET SUBSIDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 5:46 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 2, 5:46 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST TUE FEB 2 2016
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR CONDITIONS NEAR THE COAST EARLY THIS MORNING.
EXPECT VFR CONDITIONS AREAWIDE BEFORE NOON THROUGH THE REMAINDER
OF THE TAF PERIOD. MODERATE N/NW FLOW MID MORNING/EARLY AFTN
BECOMING LIGHT BY EVENING/EARLY TNGT.
&&
.PREV DISCUSSION... /ISSUED 543 AM CST TUE FEB 2 2016/
SHORT TERM (TODAY THROUGH WEDNESDAY)...CONCUR WITH THE GFS
DETERMINISTIC WITH PREDICTS THE UPPER DISTURBANCE OVER THE SRN
PLAINS TO LIFT NORTHEAST TODAY WHILE ANOTHER SYSTEM DEVELOPS OVER
THE ROCKIES AND MOVES ACRS THE SRN PLAINS WEDNESDAY. THE FIRST
SYSTEM HAS CONTRIBUTED TO THE FRONT MOVG OFFSHORE AND THE NEXT
DISTURBANCE IS EXPECTED TO RESULT IN REINFORCING SFC HIGH PRESSURE
OVER THE CWA/MSA WEDNESDAY. COLDER TEMPERATURES TONIGHT AND
WEDNESDAY WITH READINGS IN THE 40S AND 60S RESPECTIVELY.
MARINE...OWING TO THE CURRENT PROXIMITY OF THE FRONT...WIND
SPEEDS HAVE FALLEN SIGNIFICANTLY. ONLY MODERATE OFFSHORE FLOW
EXPECTED LATER TODAY IN RESPONSE TO THE FRONTAL PASSAGE. WL
MAINTAIN THE CURRENT SCA OVER THE OFFSHORE WATERS UNTIL 15Z TO
ACCOUNT FOR THE HIGH SEAS.
FIRE WEATHER...WILL ISSUE AN RFD OWING TO VERY LOW MINIMUM
RELATIVE HUMIDITY VALUES AND WIND. SUSTAINED WIND GUSTS NOT
EXPECTED TO REACH 20-24 MPH YET FREQUENT GUSTS MAY.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...SLIGHTLY BELOW NORMAL
TEMPERATURES CAN BE EXPECTED DURING THE LONG TERM PERIOD WITH THE
PASSAGE OF SEVERAL COLD FRONTAL BOUNDRIES...AS A BROAD TROUGH
PERSISTS OVER THE CENTRAL UNITED STATES. AN UPPER LOW WILL BRING A
CHANCE FOR RAIN ON SATURDAY.
PERIOD BEGINS WITH REINFORCING SFC RIDGE SETTLING INTO THE NW GULF
INDUCING SCA CONDITIONS. LOW TEMPS COULD BRIEFLY APPROACH FREEZING
ACROSS THE EXTREME NORTHERN PORTIONS OF THE CWA WITH LOWER 40S ALONG
IMMEDIATE COAST. SUNNY BUT COOL CONDITIONS CAN BE EXPECTED THURSDAY
WITH HIGHS IN THE UPPER 50S TO LOWER 60S. OVERCAST CONDITIONS RETURN
FRIDAY AFTERNOON AS POS/TILT UPPER LOW MOVES INTO SOUTHERN ARIZONA.
THIS LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTH TEXAS
SATURDAY NIGHT (PER GFS)...BRINGING A GOOD CHANCE OF RAIN...AND
SCA'S TO THE GULF WATERS ONCE AGAIN. STILL SOME TIMING ISSUES WITH
THIS PASSING LOW AS ECMWF IS CONSIDERABLY FASTER THAN THE GFS...AND
THUS RAIN COULD END SOONER. EXPECT CLEARING SKIES AND COOL
TEMPERATURES ON SUNDAY. ANOTHER COLD FRONT WILL MOVE OFF THE COAST
MONDAY NIGHT WITH COOL DRY AIR SURGING INTO THE NW GULF IN ITS
WAKE...RESULTING IN YET ANOTHER BRIEF PERIOD OF SCA'S.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 45 65 38 61 / 10 0 0 0 0
VICTORIA 74 40 61 34 59 / 10 0 0 0 0
LAREDO 76 43 68 41 63 / 0 0 0 0 0
ALICE 78 42 66 37 62 / 10 0 0 0 0
ROCKPORT 72 47 63 40 59 / 10 0 0 0 0
COTULLA 74 41 64 36 62 / 0 0 0 0 0
KINGSVILLE 79 43 66 37 62 / 10 0 0 0 0
NAVY CORPUS 73 49 63 44 59 / 10 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
WC/87...AVIATIONHazardous weather outlook, Feb 2, 5:55 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 AM CST TUE FEB 2 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 555 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE COASTAL WATERS UNTIL 900 AM CST THIS MORNING. AN ELEVATED FIRE DANGER IS IN EFFECT TODAY FOR THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE GULF WATERS WEDNESDAY THROUGH THURSDAY MORNING AND AGAIN SATURDAY THROUGH SUNDAY MORNING. ELEVATED FIRE DANGER WEATHER CONDITIONS WILL BE POSSIBLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/75
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:13 AM CST | Red Flag Warning | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 4 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.